Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 3, 2001, 9:16 PM EDT for Floyd County, Pike County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2001, 9:16 PM EDT (01:16 UTC)
- Expired
- Aug 4, 2001, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Floyd County, KY, Pike County, KY
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 040119
FFWJKL
KYC071-195-040415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
916 PM EDT FRI AUG 3 2001
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN FLOYD COUNTY
AND PIKE COUNTY
* UNTIL 1215 AM EDT
* AT 910 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM JUSTELL TO FISHTRAP LAKE...OR FROM 10 MILES SOUTHEAST OF
PRESTONSBURG TO 11 MILES SOUTHEAST OF PIKEVILLE...MOVING SOUTH AT 5
MPH. SOME LOCATIONS HAVE LIKELY ALREADY RECEIVED 2 TO 3 INCHES OF
RAIN THIS EVENING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON KY.
LAT...LON 3754 8197 3752 8201 3755 8204 3756 8213
3759 8214 3767 8227 3768 8275 3734 8276
3729 8270 3724 8269 3725 8263 3720 8256
3726 8235
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:37 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Aug 3, 3:37 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 337 PM EDT FRI AUG 3 2001 CURRENT UPSTREAM CONVECTIVE DEVELOPMENT AND CONVECTION OVER CWA IS NOT THAT IMPPRESSIVE AND WE WILL CANCEL THE KFLASH FLOOD WATCH. SOME LOCALIZED HEAVY RAIN IS POSSIBLE...BUT IT WILL NOT POSE ANY WIDESPREAD PROBLEMS. .JKL...NONE PELTON/HEINLEIN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:30 PM EDT | Flash Flood Warning | JKL | Knott | 3 hr |
| Aug 4, 12:14 AM EDT | Flash Flood Warning | JKL | Floyd, Pike | 3 hr |
| Aug 4, 1:58 AM EDT | Flash Flood Warning | JKL | Letcher, Perry | 3 hr |
| Aug 4, 2:30 AM EDT | Flash Flood Warning | JKL | Knott | 3 hr |
| Aug 4, 3:08 AM EDT | Flash Flood Warning | JKL | Harlan | 4 hr |
| Aug 4, 4:55 AM EDT | Flash Flood Warning | JKL | Letcher, Perry | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.